MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Model Number 357.369
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during post-operative inspection on (b)(6) 2019, the blade guide sleeve and compression nut were discovered to be stuck together.There was no patient involvement.This report is for a blade guide sleeve for trochanteric fixation nails.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot: part # 357.369.Synthes lot # 6394399.Supplier lot # 6394399.Release to warehouse date: 05 aug 2010.Supplier: nemcomed.No ncr's were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Complaint summary: it was reported that on an unknown date, the blade guide sleeve and compression nut were discovered to be stuck together postoperatively during the inspection.There was no patient involvement.Flow: device interaction/functional.Visual inspection: the blade guide sleeve (part # 357.369, lot # 6394399, mfg # 05-aug-2010) was received at us cq with the compression nut stuck to the blade/guide sleeve.There are some nicks on the threads.Functional test: a functional test was performed, and the compression nut cannot be separated from the blade guide sleeve.It is stuck and cannot be moved.The complaint was able to be replicated; therefore, the complaint is confirmed.Dimensional inspection: dimensional analysis was completed, the outer diameter of the threaded shaft is within specification based on drawing.Document/specification review: the following drawing(s) was reviewed; blade guide sleeve trochanteric fixation nail: 357_369 rev h.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The blade guide sleeve (part # 357.369, lot # 6394399, mfg # 05-aug-2010) was received with the compression nut stuck to the blade/guide sleeve.There are some nicks on the threads.A functional test was performed, and the compression nut cannot be separated from the blade guide sleeve.It is stuck and cannot be moved.The complaint was able to be replicated; therefore, the complaint is confirmed.Dimensional inspection: dimensional analysis was completed, the outer diameter of the threaded shaft measured 17.47 mm.This is within specification of 17.47 to 17.5 mm.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # 357.369.Synthes lot # 6394399.Supplier lot # 6394399.Release to warehouse date: 05 aug 2010.Supplier: nemcomed.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8400511
Report Number2939274-2019-56865
Device Sequence Number1858463
Product Code FZX
UDI-Device Identifier10886982196033
UDI-Public(01)10886982196033
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.369
Device Catalogue Number357.369
Device Lot Number6394399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer04/18/2019
04/23/2019
04/18/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/23/2019
04/24/2019
04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1